Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 35, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 24, 2019, 3:52 PM CDT for Bexar County, Texas. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 24, 2019, 5:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 50 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:05 PM CDT | FLASH FLOOD | 1 Wsw Windcrest, TX | WATER OVER ROADWAY IN THE VICINITY OF WALZEM RD NEAR I-35. |
| Jun 24, 4:23 PM CDT | FLASH FLOOD | 2 Nnw San Antonio, TX | VIDEO ON TWITTER SHOWS THE RIGHT LANE OF I-10 NEAR W. WOODLAWN AVE. FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WGUS54 KEWX 242052 FFWEWX TXC029-242245- /O.NEW.KEWX.FF.W.0035.190624T2052Z-190624T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Austin/San Antonio TX 352 PM CDT Mon Jun 24 2019 The National Weather Service in Austin San Antonio has issued a * Flash Flood Warning for... Central Bexar County in south central Texas... * Until 545 PM CDT. * At 350 PM CDT, Doppler radar indicated heavy rain across the San Antonio metro area. Up to two inches of rain have already fallen according to Doppler radaar. Flash flooding is expected shortly. * Some locations that will likely experience flooding include... San Antonio, Universal City, Live Oak, San Antonio Int Airport, Leon Valley, Kirby, Alamo Heights, Windcrest, Terrell Hills, Shavano Park, Hollywood Park, Olmos Park, Lackland AFB, Sea World, Timberwood Park, Converse, Castle Hills, Balcones Heights, Von Ormy and Hill Country Village. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 2971 9843 2952 9830 2927 9864 2948 9877 $$
3 follow-up statements
944 WGUS74 KEWX 242118 FFSEWX Flash Flood Statement National Weather Service Austin/San Antonio TX 418 PM CDT Mon Jun 24 2019 TXC029-242245- /O.CON.KEWX.FF.W.0035.000000T0000Z-190624T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bexar TX- 418 PM CDT Mon Jun 24 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL BEXAR COUNTY... At 415 PM CDT, we received a report from a trained spotter of considerable flooding near the access road vicinity Walziem and I- 35. Also, the City of San Antonio website shows several street closures. The heaviest rain has pushes just to the east of the city of San Antonio but areas to the east and south are still dealing with heavy rain and possibly flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 2952 9830 2927 9864 2944 9874 2966 9840 $$
269 WGUS74 KEWX 242212 FFSEWX Flash Flood Statement National Weather Service Austin/San Antonio TX 512 PM CDT Mon Jun 24 2019 TXC029-242245- /O.CON.KEWX.FF.W.0035.000000T0000Z-190624T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bexar TX- 512 PM CDT Mon Jun 24 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL BEXAR COUNTY... At 508 PM CDT, flash flood continues even though the heavy rain has moved the San Antonio metro area. There are many street closures across the city of San Antonio as of this update and therefore, the Flash Flood Warning still in effect through 545 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 2952 9830 2927 9864 2944 9874 2966 9840 $$
017 WGUS74 KEWX 242243 FFSEWX Flash Flood Statement National Weather Service Austin/San Antonio TX 543 PM CDT Mon Jun 24 2019 TXC029-242253- /O.EXP.KEWX.FF.W.0035.000000T0000Z-190624T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bexar TX- 543 PM CDT Mon Jun 24 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL BEXAR COUNTY WILL EXPIRE AT 545 PM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 2952 9830 2927 9864 2944 9874 2966 9840 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:23 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 24, 3:23 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 323 PM CDT Mon Jun 24 2019 .SHORT TERM (Tonight through Tuesday Night)... Ongoing area of showers and thunderstorms across portions of the Hill Country into the I-35 corridor continues early this afternoon. Hi-res guidance had a tough time capturing this activity, so we have gone mainly with radar trends and existing outflow boundaries interacting with daytime heating. We are noticing a decreasing trend in radar activity along the I-35 corridor near Austin, while activity farther south near San Antonio continues to develop. Overall, this area of showers and storms is expected to maintain for the next 2-3 hours. The main concern with this activity will be locally heavy rainfall and marginally severe wind gusts. Elsewhere, convective trends are increasing across west central Texas and this area should be the focus for the most active weather for the evening hours. Some of this convection may eventually move southward and impact portions of the southern Edwards Plateau, including northern Edwards and Val Verde counties. The main concern with these storms will be large hail and damaging wind gusts. On Tuesday, the flow aloft will change little and with plenty of moisture, residual outflow boundaries and daytime heating, we should see some scattered showers and thunderstorms, especially during the afternoon and evening hours. While overall severe weather chances appear low, we can't rule out a strong to possibly severe storm or two for areas generally along and east of the I-35 corridor. In addition, slow storm movement will likely yield pockets of heavy rainfall. && .LONG TERM (Wednesday through Monday)... The forecast for the middle and late portion of this week should largely be dominated by a slowly strengthening subtropical ridge axis. As this occurs, the atmosphere should begin to stabilize resulting in a drying and warming trend. Temperatures should remain close to seasonal averages with highs generally in the upper 80s to mid 90s, with overnight lows in the upper 60s to mid 70s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 91 75 93 73 / 20 50 30 10 0 Austin Bergstrom Intl Airport 74 90 74 92 72 / 20 50 30 10 0 New Braunfels Muni Airport 75 90 73 92 72 / 30 50 30 10 0 Burnet Muni Airport 73 89 71 90 71 / 20 40 30 - - Del Rio Intl Airport 74 92 73 93 74 / 30 30 20 10 - Georgetown Muni Airport 74 90 73 91 72 / 20 50 30 10 - Hondo Muni Airport 75 91 72 94 72 / 30 50 30 10 - San Marcos Muni Airport 74 90 73 92 72 / 30 50 30 10 0 La Grange - Fayette Regional 75 91 76 93 74 / 30 50 30 10 0 San Antonio Intl Airport 75 90 74 93 73 / 30 50 30 10 - Stinson Muni Airport 75 90 75 93 74 / 30 50 30 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Treadway Short-Term/Long-Term...Platt Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 24, 4:55 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 455 AM CDT Mon Jun 24 2019 TXZ171>173-183>194-202>209-217>225-228-251100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 455 AM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a chance for strong to severe thunderstorms across all of South Central Texas today and tonight. Large hail and damaging winds are the primary threats, but locally heavy downpours of 1 to 2 inches will also be possible. The potential for severe weather will be slightly higher across areas west of a Kerrville to Pearsall line. Elevated heat indices of 103 to 109 degrees are expected over the Rio Grande Plains this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms will remain possible Tuesday, with gusty winds and brief heavy downpours possible. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 24, 10:20 AM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1020 AM CDT Mon Jun 24 2019
TXZ172-173-192-241615-
Williamson TX-Burnet TX-Travis TX-
1020 AM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON...
NORTHWESTERN TRAVIS AND CENTRAL BURNET COUNTIES UNTIL 1115 AM CDT...
At 1020 AM CDT, Doppler radar was tracking a strong thunderstorm over
Shady Grove, or near Bertram, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Burnet, Bertram, Liberty Hill, Florence, Watson, Oatmeal, Briggs,
Mahomet, Sunnylane, Joppa, Andice, Shady Grove and Longhorn Cavern
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 9788 3091 9783 3090 9777 3089 9774
3053 9802 3069 9836 3103 9809 3103 9791
TIME...MOT...LOC 1520Z 290DEG 12KT 3084 9810
AATSpecial weather statement, Jun 24, 11:10 AM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1110 AM CDT Mon Jun 24 2019
TXZ172-173-192-241715-
Williamson TX-Burnet TX-Travis TX-
1110 AM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHERN TRAVIS AND
CENTRAL BURNET COUNTIES UNTIL 1215 PM CDT...
At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Georgetown Dam, or 7 miles west of Serenada, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Elgin, Granger, Anderson Mill, Serenada, Windemere, Leander, Hutto,
Manor, Lago Vista, Bartlett, Liberty Hill, Jarrell, Florence and
Thrall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 9783 3087 9762 3074 9727 3071 9726
3040 9734 3042 9737 3034 9741 3056 9820
3092 9784
TIME...MOT...LOC 1610Z 287DEG 27KT 3068 9781
AATSpecial weather statement, Jun 24, 11:46 AM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1146 AM CDT Mon Jun 24 2019
TXZ172-190>192-241730-
Blanco TX-Hays TX-Burnet TX-Travis TX-
1146 AM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...WESTERN
TRAVIS...NORTHEASTERN BLANCO AND SOUTH CENTRAL BURNET COUNTIES UNTIL
1230 PM CDT...
At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Cypress Mill, or 10 miles north of Dripping
Springs, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Dripping Springs, Anderson Mill, Lakeway, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend, The Hills, Woodcreek, Bear Creek,
Spicewood, Barton Creek, Cypress Mill, Henly, Payton, Pedernales
Falls State Park, Shady Hollow, Driftwood and Mansfield Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 9785 3045 9782 3045 9780 3043 9778
3043 9776 3045 9775 3044 9772 2998 9796
3015 9845 3056 9818
TIME...MOT...LOC 1645Z 297DEG 13KT 3034 9814
AATSpecial weather statement, Jun 24, 2:44 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
244 PM CDT Mon Jun 24 2019
TXZ191-205>207-242045-
Guadalupe TX-Comal TX-Bexar TX-Hays TX-
244 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYS...WESTERN
GUADALUPE...BEXAR AND COMAL COUNTIES UNTIL 345 PM CDT...
At 244 PM CDT, Doppler radar was tracking a strong thunderstorm over
Leon Valley, or near San Antonio, moving southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
Universal City, Live Oak, Selma, Stinson Municipal Airport, San
Antonio Int Airport, Randolph AFB, Canyon Lake Dam, Canyon Lake, Leon
Valley, Helotes, Kirby, Alamo Heights, Windcrest and Terrell Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2925 9880 2960 9881 2998 9817 2987 9799
2975 9790 2948 9808 2944 9812 2944 9814
2911 9841
TIME...MOT...LOC 1944Z 328DEG 20KT 2951 9859
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:27 AM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| Jun 24, 3:13 AM CDT | Special Weather Statement | EWX | Burnet, Williamson | 47 min |
| Jun 24, 3:57 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 33 min |
| Jun 24, 4:01 AM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Jun 24, 4:36 AM CDT | Special Weather Statement | EWX | Travis, Williamson | 54 min |
| Jun 24, 10:20 AM CDT | Special Weather Statement | EWX | Burnet | 55 min |
| Jun 24, 11:10 AM CDT | Special Weather Statement | EWX | Williamson | 65 min |
| Jun 24, 11:46 AM CDT | Special Weather Statement | EWX | Hays | 44 min |
| Jun 24, 11:50 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 3 hr |
| Jun 24, 12:49 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis, Williamson | 3 hr |
| Jun 24, 1:42 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 2 hr |
| Jun 24, 2:19 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays | 3 hr |
| Jun 24, 2:44 PM CDT | Special Weather Statement | EWX | Bexar, Comal | 61 min |
| Jun 24, 4:03 PM CDT | Special Weather Statement | EWX | Bexar | 42 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.